Discussions that mention clonidine

High & Low Blood Pressure board


[FONT="Arial"][/FONT]Greetings, Please help.
I've been hypertensive over 25 years with blood pressure under control with and behavior modification. Now my pressure is out of wack with meds. I was taken off of vaseoretic (which worked well at the time)because of severe cough and some other meds because of adverse reactions. Each years seems as if my pressure is getting higher. It also seems that since I have stopped drinking a pint of milk a day that my pressure as gone up. I am now taking Micardis 80mg, Verapamil 240mg, low asprin, (daily in the morning) Cardura 8mg (nightly), Lasix 80mg only as needed for adema which is about once a week since i have reduced sodium intake. Within the last 6 months, my pressure has gone from 120/80 to fluctuating between 140/90 - 163/110. Dr. has tried addding Norvasc 10 mg, it lowered my pressure but gave me muscle pains and caused wheezing so it was stopped. We tried the verapamil twice daily and it caused chest pains so it was stopped. We tried adding a 4mg to the 8mg Cardura and I became too sedated, so it was stopped. I've tried Bystollic (caused wheezing and bad feeling). Since I am so senstive, the Dr. tried Clonidine .01 for two weeks then ..02. After taking one pill of the .01 with my other meds, I became so out of it--I lost my desire to eat, I had laboured breathing and I nodded all day when I was not actually sleep. I could not leave the house. I did not take another. I am now awaiting orders from the Dr. I am so afraid. Is this normal reactions to Clonidine? I am asthmatic and take Levoxyl for hypothyrodism. I have been on 5 mgs prednisone for 4-5 years for SLE and the asthma. Can this be an issue with my blood pressure. Thank you for any help

smile
Hi Yannie,

You got that right, Clonidine is a b/p med disquised as a b/p med :)
Do you get the mental cloudiness too for a 2-3 hrs? It is very addictive & very difficult to stop taking it without severe withdrawal.
Clonidine does have it's place but is not for anyone who wants any kind of life.

Have you revamped your diet & tried the DASH diet for HBP? What about exercise? No smoking I hope. Need to lose weight? I still haven't accomplished that!!!

Taking a steriod will most certainly raise your b/p. Fam
greetings once again. thank you all for your responses. i must say they have helped to put my mind at ease. Bethsheba and Famnd, i believe you both have hit the nail on the head with your assessment. when my blood pressure begain to rise so high, my pulmonary dr. said that we must try and get me off of the prednisone. not only does it cause hypertension, it can also raise glucose and cholesterol levels--i hate it. i am not sure if the plaquenil is having any adverse affects. i have looked up the DASH diet and so far it is very close to the way i eat. since on the prednisone, i have gained over 75lbs. i have become more conscious of what i eat and drink and have lost 26 pounds within the past 3 months. however my blood pressure seems to be rising. i am continuing to work on weight loss. Flowergirl, i was allergic to Maxide at that point my dr. switched me to Lasix. at the onset i took 20mgs daily. the dr. has tried me on so many other meds that did not agree with me. i called the dr. and told him of my experience with the clonidine. he then told me to try the verapamil again because the symptoms i had taking it twice daily was very unusual for verapamil. so now it is day two of me taking the verapamil twice daily and thus far--ok. i hope this works as i continue to work on all other aspects of my health--smile. Bethsheba, Famnd, Flowergirl, thank you all so very much. i shall keep you posted, as two days on a med is not much to know the outcome...smile...peace